Alert archive / Oregon / Wind Advisories in 2015
Wind Advisory 15, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Oct 3, 2015, 9:36 AM PDT for 4 counties in Oregon; Modoc County, Siskiyou County, California. It took effect at Oct 3, 2015, 2:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2015, 9:36 AM PDT (16:36 UTC)
- In effect from
- Oct 3, 2015, 2:00 PM PDT
- Expired
- Oct 3, 2015, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Curry County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR
The radar
The Medford radar (KMAX), 17 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 4.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
652 WWUS76 KMFR 031636 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 936 AM PDT SAT OCT 3 2015 .A STRONG SYSTEM WILL MOVE ACROSS SOUTHWEST OREGON AND NORTHEAST CALIFORNIA TODAY. AS HIGH PRESSURE BUILDS IN BEHIND THE SYSTEM AND WINDS ALOFT BECOME ALIGNED, STRONG EAST TO NORTHEAST WINDS ARE EXPECTED TO MIX DOWN TO THE SURFACE. WINDS WILL BE STRONGEST WHERE THEY FUNNEL THROUGH EAST TO WEST ORIENTED GAPS IN THE TERRAIN SUCH AS ALONG THE KLAMATH RIVER THROUGH THE CASCADES. THESE WINDS ARE EXPECTED TO SPILL INTO THE WEST SIDE VALLEYS ESPECIALLY THE SHASTA VALLEY NEAR MONTAGUE AND NEAR ASHLAND. CAZ081-083-084-ORZ028-029-040300- /O.NEW.KMFR.WI.Y.0015.151003T2100Z-151004T0300Z/ CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-KLAMATH BASIN- INCLUDING THE CITIES OF...YREKA...DORRIS...HOWARD PRAIRIE... SISKIYOU SUMMIT...ALTAMONT...KLAMATH FALLS 936 AM PDT SAT OCT 3 2015 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * WINDS: EAST TO NORTHEAST 30 TO 40 MPH WITH GUSTS TO 50 MPH POSSIBLE. * TIMING: STRONG WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO EARLY EVENING THEN DIMINISH. * LOCATIONS INCLUDE: YREKA...DORRIS...HOWARD PRAIRIE...SISKIYOU SUMMIT...ALTAMONT...KLAMATH FALLS. THE STRONGEST WINDS ARE EXPECTED IN EAST TO WEST ORIENTED GAPS IN THE TERRAIN...ESPECIALLY ALONG THE KLAMATH RIVER THROUGH THE CASCADES. * INTERSTATES AND HIGHWAYS AFFECTED: INTERSTATE 5...HIGHWAY 97 BETWEEN KLAMATH FALLS AND WEED...AND HIGHWAYS 66 AND 140. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS...A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ024-026-040300- /O.NEW.KMFR.WI.Y.0015.151003T2100Z-151004T0300Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND 936 AM PDT SAT OCT 3 2015 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * WINDS: NORTHEAST TO EAST 20 TO 30 MPH WITH GUSTS TO 40 MPH POSSIBLE. * TIMING: STRONG WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO EARLY EVENING THEN DIMINISH. * LOCATIONS INCLUDE: GRANTS PASS...MEDFORD...ASHLAND...HOWEVER THE STRONGEST WINDS ARE EXPECTED NEAR ASHLAND. * INTERSTATES AND HIGHWAYS AFFECTED: INTERSTATE 5...HIGHWAY 66 NEAR ASHLAND. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WRIGHT
1 follow-up statement
094 WWUS76 KMFR 040256 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 756 PM PDT SAT OCT 3 2015 CAZ081-083-084-ORZ028-029-040400- /O.EXP.KMFR.WI.Y.0015.000000T0000Z-151004T0300Z/ CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-KLAMATH BASIN- INCLUDING THE CITIES OF...YREKA...DORRIS...HOWARD PRAIRIE... SISKIYOU SUMMIT...ALTAMONT...KLAMATH FALLS 756 PM PDT SAT OCT 3 2015 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... WINDS HAVE DIMINISHED ACROSS THE REGION...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM PDT THIS EVENING. $$ ORZ024-026-040400- /O.EXP.KMFR.WI.Y.0015.000000T0000Z-151004T0300Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND 756 PM PDT SAT OCT 3 2015 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... WINDS HAVE DIMINISHED ACROSS THE REGION...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM PDT THIS EVENING. $$ BPN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Oct 3, 5:51 AM PDT, 3 hours 45 minutes earlier.
Area forecast discussion, Oct 3, 5:51 AM PDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
551 AM PDT SAT OCT 3 2015
UPDATED AVIATION, MARINE AND FIRE WEATHER DISCUSSIONS.
.DISCUSSION...THE MOST NOTEWORTHY ASPECT OF THE WEATHER IN THE
AREA TODAY INTO TONIGHT WILL BE THE DEVELOPMENT OF GUSTY NORTH TO
NORTHEAST WINDS. THESE WINDS WILL NOT BE STRONG ENOUGH TO WARRANT
ISSUING AN ADVISORY BUT WINDY CONDITIONS WILL BE WIDESPREAD AT 15
TO 30 MPH WITH GUSTS OF 20 TO 40 MPH. SPEEDS WILL BE MAINLY
TOWARD THE LOW END OF THAT RANGE IN SOUTHWEST OREGON VALLEYS. BUT
THE MAJORITY OF OUR AREA WILL BE IN THE MIDDLE TO HIGH END OF THE
RANGE FROM LATE MORNING THROUGH THIS EVENING WITH THE STRONGEST
WINDS AT EXPOSED RIDGES. WINDS ARE EXPECTED TO REACH PEAK
STRENGTH IN THE EARLY EVENING...AROUND 5 PM.
THE STRONG WINDS ARE IN RESPONSE TO AN UNUSUALLY COLD FAST MOVING
CLOSED UPPER LOW THAT WILL TRACK SOUTHWARD ACROSS OREGON AND
NORTHERN CALIFORNIA TODAY. HIGH TEMPERATURES TODAY ARE FORECAST AT
10 TO 15 DEGREES COOLER THAN THEY WERE YESTERDAY. IT HAS BEEN
ABOUT TWO WEEKS SINCE HIGHS WERE LAST BELOW NORMAL. THE MOISTURE
ASSOCIATED WITH THE LOW IS LIMITED THUS THERE IS ONLY A SLIGHT
CHANCE TO CHANCE OF LIGHT SHOWERS WITH THE HIGHEST PROBABILITY ON
THE EAST SIDE THROUGH THIS EVENING. THERE WILL ALSO BE WEAK
INSTABILITY WITH THE SLIGHT CHANCE OF THUNDERSTORMS IN MODOC
COUNTY. THE BEST CHANCE OF WEST SIDE SHOWERS WILL BE THIS MORNING
UNTIL AROUND NOON WITH THE RISK OF SHOWERS AND THUNDERSTORMS
LINGERING LONGEST IN MODOC COUNTY.
LATER TONIGHT INTO SUNDAY...THE UPPER LOW WILL MOVE TO CENTRAL
CALIFORNIA WHILE AN OFFSHORE RIDGE BEGINS TO BUILD INTO THE
PACIFIC NORTHWEST. INCREASINGLY DRIER AND WEAKER EASTERLY FLOW
WILL PERSIST INTO SUNDAY AS TEMPERATURES MAKE A QUICK REBOUND TO
ABOVE NORMAL. HIGHS ACROSS THE AREA ON SUNDAY WILL RESEMBLE OR
EXCEED THE READINGS FROM FRIDAY. A MODEST AMOUNT OF ADDITIONAL
WARMING IS EXPECTED ON MONDAY WITH THE RIDGE CONTINUING TO BUILD
INLAND AND A COASTAL THERMAL TROUGH MOVING INLAND.
THE PATTERN WILL TRANSITION MONDAY NIGHT FOLLOWING THE INLAND
MOVEMENT OF THE THERMAL TROUGH. A SOUTHERLY SURGE OF MARINE
STRATUS AND FOG IS EXPECTED ALONG THE OREGON COAST AND INTO
COASTAL VALLEYS. THE PATTERN FOR TUESDAY THROUGH FRIDAY WILL BE
CHARACTERIZED BY A SERIES OF DISTURBANCES IN A SOUTHWEST TO WEST
FLOW ALOFT MOVING OVER THE TOP OF THE RIDGE...BRUSHING PAST OUR
AREA INTO NORTHERN OREGON AND WASHINGTON. THERE REMAINS
UNCERTAINTY IN THE SOUTHWARD AND EASTWARD EXTENT THAT
PRECIPITATION WILL DEVELOP. OUR AREA MAY END UP WITH NO RAINFALL
AT ALL. BUT, IT IS SAFE TO SAY THAT THE LOW PROBABILITY OF
PRECIPITATION WILL BE HIGHEST AND PERHAPS ENTIRELY LIMITED TO THE
COAST AND UMPQUA BASIN. THE ONSHORE FLOW WILL BRING A MODICUM OF
COOLING WITH HIGHS REMAINING GENERALLY ABOVE NORMAL. IT WILL ALSO
RESULT IN NIGHT AND MORNING COASTAL LOW CLOUDS. INLAND IT WILL BE
MOSTLY CLOUDY MORE OFTEN THAN MOSTLY SUNNY AS THERE WILL BE A VARIABLE
MIX OF MID LEVEL AND HIGH LEVEL CLOUD COVER. THE STRONGEST OF THIS
BATCH OF GLANCING SYSTEMS MAY ARRIVE THURSDAY NIGHT.
A MODEL BLEND WAS UTILIZED AT THE END OF THE WEEK, WHICH ENDED UP
AS LITTLE CHANGE FROM MID-WEEK. BUT...MODEL AGREEMENT
DETERIORATES FRIDAY WITH THE ECMWF INDICATING THAT THE RIDGE WILL
BUILD NORTH INTO NEXT WEEKEND WHILE THE GFS SHOWS A DEEPER TROUGH
MOVING NORTHEAST TOWARD VANCOUVER ISLAND WITH ADDITIONAL COOLING
AND A HIGHER PROBABILITY OF PRECIPITATION THAN WITH THE DISTURBANCES
DURING THE PREVIOUS FEW DAYS.
&&
.AVIATION...FOR THE 03/12Z TAF CYCLE...THE MAIN FORECAST IMPACTS FOR
THIS TAF CYCLE ARE MVFR CONDITIONS EXPECTED AT THE COAST AND INTO
THE UMPQUA BASIN EARLY THIS MORNING AND STRONG, GUSTY WINDS EXPECTED
OVER ALL AREAS THIS AFTERNOON AND EVENING.
CIGS AT KMFR SHOULD STAY VFR...WITH SLIGHT CHANCE OF MVFR. LIGHT
SHOWERS ARE POSSIBLE IN THE ROGUE VALLEY INTO THE CASCADES...AND
EXPECT TERRAIN OBSCURATION.
NORTH THROUGH EAST WINDS THIS AFTERNOON AND EVENING WILL BECOME
QUITE GUSTY IN MANY AREAS. GUSTS MAY APPROACH OR EXCEED 30 KTS IN
THE VALLEYS WEST OF THE CASCADES AND 40 KTS AT SOME EAST SIDE SPOTS
AND NEAR MOUNTAINS. SIGNIFICANT TURBULENCE CAN BE EXPECTED WITH
BLOWING DUST POSSIBLE OVER THE EAST SIDE -MSC
&&
.MARINE...UPDATED 300 PM PDT FRIDAY 2 OCT 2015...TODAY A LOW
PRESSURE INLAND AND A THERMAL TROUGH ALONG THE COAST WILL BRING
STRONG GUSTY NORTH WINDS AND STEEP TO VERY STEEP SEAS. STRONGEST
WINDS AND HIGHEST SEAS ARE EXPECTED IN THE LATE AFTERNOON AND
EVENING WITH GALES EXPECTED SOUTH OF GOLD BEACH AND VERY STEEP
HAZARDOUS SEAS FROM CAPE ARAGO SOUTHWARD. MOST OTHER AREAS WILL
EXPERIENCE SMALL CRAFT CONDITIONS. WINDS AND SEAS WILL GRADUALLY
LOWER TONIGHT INTO SUNDAY. AREAS OF SMALL CRAFT ADVISORY CONDITIONS
MAY CONTINUE THROUGH SUNDAY SOUTH OF CAPE BLANCO. THEN SEAS LOWER
SIGNIFICANTLY EARLY NEXT WEEK WITH SEAS OF AROUND 3 TO 5 FT MONDAY
INTO WEDNESDAY. LATE IN THE WEEK, AN PACIFIC FRONTAL SYSTEM WILL
APPROACH THE AREA BRINGING A WARM FRONT TOWARDS THE WATERS LATE
WEDNESDAY FOLLOWED BY A COLD FRONT PUSHING INTO NORTHWEST PORTIONS
OF THE WATERS ON THURSDAY. THIS WILL BRING INCREASED SEAS AND
POSSIBLY SOME GUSTY SOUTH WINDS./CC
&&
.FIRE WEATHER...UPDATED 330 PM PDT SATURDAY 3 OCT 2015...TODAY...A
VIGOROUS UPPER LOW WILL DROP SOUTH OVER THE AREA BRINGING VERY GUSTY
NORTHEAST WINDS AND A SHARP DROP IN TEMPERATURES. GUSTS OF AROUND 30
MPH ARE EXPECTED ACROSS MUCH OF THE FORECAST AREA...WITH STRONGER
WINDS OVER THE MOUNTAINS. LIGHT SHOWERS ARE POSSIBLE TODAY WITH THE
UPPER LOW...HOWEVER THE LOW DOES NOT HAVE MUCH DEEP MOISTURE AND
WETTING RAINS ARE NOT EXPECTED. THERE IS ALSO A SLIGHT CHANCE OF
THUNDERSTORMS IN MODOC COUNTY THIS AFTERNOON AND EARLY THIS EVENING.
MODERATE TO STRONG OFFSHORE WINDS WILL CONTINUE OVER THE RIDGES TO
NIGHT INTO EARLY SUNDAY. RECOVERIES ARE EXPECTED TO BE MODERATE TO
GOOD. OF NOTE, A LOWERING SUBSIDENCE INVERSION EARLY SUNDAY MORNING
WILL BRING DECREASING HUMIDITIES TO SOME HIGHER RIDGES, MAINLY ABOVE
5000 FT ELEVATION WEST OF THE CASCADES AND ABOVE 3000 FT ELEVATION
ALONG THE COASTAL RIDGES.
AS A THERMAL TROUGH ALONG THE COAST EXPANDS NORTHWARD, EXPECT
DECREASING WINDS DURING THE DAY SUNDAY. HOWEVER, SOME BREEZY EAST
WINDS AND MODERATE RECOVERIES ARE EXPECTED OVER THE CASCADES SUNDAY
NIGHT INTO MONDAY MORNING. DRY AND WARM WEATHER WILL CONTINUE SUNDAY
THROUGH EARLY NEXT WEEK. /CC
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 1 PM
THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR PZZ350-356-370.
SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS
EVENING FOR PZZ350-356.
GALE WARNING FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING
FOR PZZ356-376.
HAZARDOUS SEAS WARNING FROM 1 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING FOR PZZ350-356-370.
SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 11 AM PDT
SUNDAY FOR PZZ370.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THIS EVENING FOR
PZZ376.
SMALL CRAFT ADVISORY UNTIL 1 PM PDT THIS AFTERNOON FOR PZZ376.
SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 11 AM PDT SUNDAY
FOR PZZ376.
HAZARDOUS SEAS WARNING UNTIL 11 PM PDT THIS EVENING FOR PZZ376.
DW/CC/MSCThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 2:43 AM PDT | Small Craft Advisory | MFR | 36 hr | |
| Oct 3, 2:43 AM PDT | Small Craft Advisory for Winds | MFR | 12 hr |
Nearby
Wind Advisories in Oregon, 2015Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.